General Question

rockfan's avatar

Stomach cramps and bloating after taking 4 tylenol pills within 24 hours?

Asked by rockfan (3188 points ) January 23rd, 2014

I already have a sensitive stomach, and after taking tylenol for dizziness and a sore throat, I’ve been suffering from minor stomach pains and bloating. Should I go to the doctor immediately?

Observing members: 0 Composing members: 0

9 Answers

Smitha's avatar

I’ve never heard of it causing a bloated stomach, still if the pain persists, I would definitely recommend seeing a doctor. For adults the usual dosage is 650 mg that means up to 4 times in a 24-hour period. So I don’t think it could be due to overdose. Continued use of Tylenol can lead to liver damage. Go to your doctor and have it checked.

Tropical_Willie's avatar

Stop taking Tylenol and go see a doctor. Find out what is causing the dizzy spells and throat issues.
Are you taking anything else with Acetaminophen in it?

You know Tylenol is not for dizzy spells!

It is for reducing fever, aches and pains

Mandeblind's avatar

Go see a doctor ASAP. I don’t know why you took that much. Two maximum would’ve been enough.

snowberry's avatar

4 tylenol pills within 24 hours is not too much, provided you didn’t take them all together. As for dizzy spells, any number of reasons could be the cause.

gailcalled's avatar

My surgeon told me last week that 4000 mg/24 hours is the maximum dosage for Tylenol for post-operation pain…recommended is 3000 mg/daily. Extra-strength Tylenol is 500 mg. per tablet.So you have taken max 2000 mg, I hope, in two separate swallows, at least 6 hours apart.

The dizziness indicates an issue other than pain. I’d ride it out, personally, for a day or so, but I’m not a doctor. Check your temperature.

Common side effects: Tylenol side effects info

Dizziness; drowsiness; light-headedness; mild stomach pain; nausea; vomiting.

rockfan's avatar

@gailcalled After I ate something, the cramps went away almost immediately. I’m not sure what that means though

gailcalled's avatar

Good news. Use hot tea with lemon and honey and hard candy for the sore throat if that is lingering.

OTC pain meds are not designed for dizziness.

rockfan's avatar

@gailcalled Yeah, I honestly have no idea what I was thinking.

gailcalled's avatar

When you feel rotten, sometimes reaching for a pill feels like a quick fix.

Answer this question

Login

or

Join

to answer.

This question is in the General Section. Responses must be helpful and on-topic.

Your answer will be saved while you login or join.

Have a question? Ask Fluther!

What do you know more about?
or
Knowledge Networking @ Fluther